"The U.S. Food and Drug Administration today approved a device to help reduce the frequency of seizures in epilepsy patients who have not responded well to medications.
The RNS Stimulator consists of a small neurostimulator implanted within "...
Acute overdoses may produce nausea, vomiting, and CNS depression including coma with respiratory depression. Methsuximide poisoning may follow a biphasic course. Following an initial comatose state, patients have awakened and then relapsed into a coma within 24 hours. It is believed that an active metabolite of methsuximide, N-desmethylmethsuximide, is responsible for this biphasic profile. It is important to follow plasma levels of N-desmethylmethsuximide in methsuximide poisonings. Levels greater than 40 μg/mL have caused toxicity, and coma has been seen at levels of 150 μg/mL.
Treatment should include emesis (unless the patient is or could rapidly become obtunded, comatose, or convulsing) or gastric lavage, activated charcoal, cathartics, and general supportive measures. Charcoal hemoperfusion may be useful in removing the N-desmethyl metabolite of methsuximide. Forced diuresis and exchange transfusions are ineffective.
Methsuximide should not be used in patients with a history of hypersensitivity to succinimides.
Last reviewed on RxList: 11/4/2010
This monograph has been modified to include the generic and brand name in many instances.
Additional Celontin Information
Celontin - User Reviews
Celontin User Reviews
Now you can gain knowledge and insight about a drug treatment with Patient Discussions.
Report Problems to the Food and Drug Administration
You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.
Find tips and treatments to control seizures.